Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Dizziness and imbalance - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I am a 36 year old male. I have had blood work, EKG (numerous times). 2 CAT scans on my brain and upper spine and all are negative. I am always dizzy or off balance. I get head pressure ( sometimes). My hands and legs get pins and needles. I am at wits end, I don't know what could be wrong. I am scared and unsure. I have researched it online tons of times.
Doctor :   hi
User :   hello
Doctor :   DR AAAAAAA here
Doctor :   let me read what you have typed
Doctor :   ok.
Doctor :   please describe your symptoms in detail.
User :   Well I get upset stomachs sometimes, My equlibrium is off , my balance...I get tingling feelings in legs and hands...Head pressure at times
Doctor :   are you on any medications now?
User :   I am (always have been) on Albuterol, and I take Ativan for stress, other than that I take nothing...The ativan is new, I have had the symptoms for sometime
Doctor :   ok. do you have symptoms of sinusitis?
User :   I have bad sinus issues from time to time, yes
Doctor :   is there dizziness worse when you have sinus issues or pressure?
User :   it gets worse when I lie down, stand up or sit down...
User :   moving
Doctor :   ok. do you have imbalance feeling when changing positions?
User :   yes,
Doctor :   ok. have you had an ENT check done by ENT surgeon for chronic sinusitis and inner ear?
User :   no, but would ENT issues cause tingling legs and a stomach ache?
Doctor :   ENT issues will not cause tingling legs and a stomach ache, but dizziness and pressure effects can be attributed to them
Doctor :   with stress of ill health, you can have gastritis that could lead to stomach ache.
User :   okay...well I could ask my family doctor to look into the ENT issues, I wil lcall his office tomorrow...But The tingling legs, could it be brought on by the fact that my Triglycerides are at 239( just curious)
Doctor :   the tingling in legs needs further evaluation to look for the cause.
Doctor :   yes, high triglycerides could be one of teh causes
Doctor :   get your sugars also checked: FBS, PPBS, HbA1C.
User :   Well my overall cholesterol is 230...But my doctor suggests diet and exercise because I am younger...
Doctor :   as very high triglycerides can be damaging to pancreas resulting in diabetes due to destruction of insulin producing cells
User :   my tingling legs and hands could be anxiety too? Because like I said, the ER said nothing was wrong with heart or brain via EKG and CT
Doctor :   ok. so do you mean to say you have anxiety ?
User :   Yes, I take Ativan
Doctor :   if yes since when you are having it? and what symptoms are you having at present?
User :   Symptoms come and go for a year now, and Yes my legs are tingling as we speak
User :   could the ATivan also add to the dizziness,
Doctor :   it can be one of the side effects of Ativan that occurs after long term use.
Doctor :   but you do need further tests to rule out high sugar levels too as I explained earlier
User :   could it maybe be a combo of sinititus and anxiety?
Doctor :   it could be, but we cannot say for sure, you will need thorough examination and further tests to prove it
User :   I will call me doctor tomorrow and explain such symptoms to him. Question, since I was at the ER today and they ruled out anything with brain and heart, I should be okay until I can get a doctor appointment?
Doctor :   yes, you should be okay, but do not dealy ENT work-up for more than 2-3 days
Doctor :   in the meantime, relax yourself, practice relaxation
User :   Yes I will call tomorrow about the ENT and I will try to relax...thanks for the time.
Doctor :   is there anything else you would like to ask me?
User :   no i wanted to know I was not going to die or get seriously ill
Doctor :   no, do not worry
Doctor :   as I said earlier, practice relaxation
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor